MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.057S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not available for reporting.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2018, the patient underwent a hardware removal of a trochanteric femoral nail-advanced (tfna) nail, one (1) helical blade, and two (2) distal locking screws.The patient was implanted with the tfna nail, blade and locking screws on an unknown date.Subsequently, it was noticed that the nail was broken at the proximal end of the distal locking screws.Apart from this, it was noted that there was a non-union and femur fracture.When the patient returned to the operating room, the nail was explanted without incident and an external fixation device was placed to clear the infection.Patient or surgical outcome were not provided.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
It was further reported that the alleged malfunction of the broken nail was discovered via x-ray on an unknown date.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated event description for unknown x-rays.Updated for reported unknown x-rays.Date of manufacture - 27mar2018.Date of expiration - 28feb2027.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7880951
Report Number2939274-2018-53795
Device Sequence Number11444522
Product Code HSB
UDI-Device Identifier10886982096135
UDI-Public(01)10886982096135
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.057S
Device Catalogue Number04.037.057S
Device Lot NumberH326059
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight65